Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2012, 3:05 PM CDT for Calhoun County, Refugio County, Texas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2012, 3:05 PM CDT (20:05 UTC)
- Expired
- Apr 4, 2012, 3:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:28 PM CDT | HAIL 1.75 | Austwell, TX | REPORTED BY MAYOR WHO IS ALSO THE POSTMASTER |
| Apr 4, 3:50 PM CDT | HAIL 1 | Seadrift, TX | REPORTED BY BAYSIDE EXPRESS GAS STATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:55 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3692 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
416
WUUS54 KCRP 042005
SVRCRP
TXC057-391-042045-
/O.NEW.KCRP.SV.W.0047.120404T2005Z-120404T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT WED APR 4 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALHOUN COUNTY IN SOUTH CENTRAL TEXAS
EAST CENTRAL REFUGIO COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 345 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR TIVOLI...OR 8 MILES WEST OF SEADRIFT...AND
MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEADRIFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2834 9663 2834 9671 2838 9671 2840 9673
2839 9679 2842 9682 2842 9685 2836 9678
2833 9678 2831 9696 2841 9702 2854 9672
TIME...MOT...LOC 2004Z 243DEG 9KT 2839 9684
$$
MB1 follow-up statement
359
WWUS54 KCRP 042025
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT WED APR 4 2012
TXC057-391-042045-
/O.CON.KCRP.SV.W.0047.000000T0000Z-120404T2045Z/
CALHOUN-REFUGIO-
325 PM CDT WED APR 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR EAST CENTRAL REFUGIO AND CENTRAL CALHOUN COUNTIES...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AUSTWELL...OR 5 MILES WEST OF SEADRIFT...MOVING
NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
SEADRIFT...
AUSTWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
WEDNESDAY EVENING FOR SOUTH TEXAS.
&&
LAT...LON 2834 9663 2834 9671 2838 9671 2840 9673
2839 9679 2842 9682 2842 9685 2836 9678
2833 9678 2831 9696 2841 9702 2854 9672
TIME...MOT...LOC 2024Z 243DEG 9KT 2841 9679
$$
MBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:47 PM CDT, 18 minutes earlier.
Area forecast discussion, Apr 4, 2:47 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 247 PM CDT WED APR 4 2012 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SEVERE THUNDERSTORM POTENTIAL WILL BE THE MAIN FORECAST CONCERN IN THE SHORT TERM. 12Z CRP SOUNDING SHOWS A WEAKER CAP ACROSS THE REGION THAN THIS TIME YESTERDAY. 700MB TEMPS HAVE COOLED FROM 11 DEGREES C FROM YESTERDAY TO ABOUT 7 DEGREES TODAY. LATEST SPC MESOANALYSIS PAINTS MLCAPES OF 3500 J/KG WITH CIN PRETTY MUCH ERODED ACROSS THE COASTAL BEND REGION. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALL READY IN THE VICTORIA AREA OVER TO PORT LAVACA AND POINT COMFORT. ADDITIONAL CONVECTION EXPECTED ALONG THE BOUNDARY WHICH HAS STALLED ACROSS THE THE REGION. SEVERE THUNDERSTORMS WITH A LARGE HAIL/WIND THREAT WILL BE POSSIBLE GIVEN THE DEGREE OF INSTABILITY THIS AFTERNOON. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE AREA EXCEPT THE WESTERN BRUSH COUNTRY UNTIL 8PM THIS EVENING. ANTICIPATE THE COVERAGE OF STORMS TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. MODELS INDICATE NEAR SURFACE MOISTURE REMAINING ACROSS SOUTH TEXAS TONIGHT LEADING TO ANOTHER ROUND OF FOG. UPPER LEVEL LOW WHICH HAS BEEN OVER THE SOUTHERN PLAINS THE LAST COUPLE OF DAYS FINALLY MOVES TO THE EAST ON THURSDAY WITH UPPER LEVEL RIDGING ACROSS SOUTH TEXAS...ENDING THE CHANCES FOR PRECIP. WARM DAY ON THURSDAY WITH MIDDLE 90S ACROSS THE BRUSH COUNTRY TO LOWER 80S ALONG THE COAST...MID/UPPER 80S INLAND. && LONG-TERM (FRIDAY THROUGH WEDNESDAY)...THE EXTENDED FORECAST CONTINUES TO BE DOMINATED BY AN UPPER LEVEL RIDGE OVERHEAD. OVERALL...WARM AND TRANQUIL WEATHER WILL BE IN PLACE. HOWEVER...COULD SEE A BIT OF PATCH FOG FRIDAY MORNING AND SATURDAY MORNING AS LOW LEVEL MOISTURE REMAINS IN PLACE BENEATH THE DRIER AIR ALOFT. THROUGH THIS WEEKEND...THE RIDGE OF HIGH PRESSURE WILL BREAK DOWN A BIT AND SHIFT EASTWARD. THUS...850MB MOISTURE INCREASES ACROSS THE REGION...ESPECIALLY THE WESTERN BRUSH COUNTRY. THUS...ALONG WITH WEAK DISTURBANCES MOVING OUT OF MEXICO COULD AID IN THE DEVELOPMENT OF AFTERNOON/EVENING CONVECTION OVER THE SIERRA MADRE. THIS ACTIVITY COULD HOLD TOGETHER AND PUSH INTO THE BUSH COUNTRY IN THE LATE EVENING HOURS. THUS...WILL KEEP MENTION OF PRECIPITATION ACROSS FAR WEST THIS WEEKEND. THE GFS SOLUTION CONTINUES TO BRING ANOTHER WEAK FRONTAL BOUNDARY INTO SOUTH CENTRAL TEXAS BY NEXT WEDNESDAY...HOWEVER DEEP MOISTURE AND UPPER LEVEL LIFT LOOK LIMITED. FOR NOW WILL KEEP NEXT WEEK WARM AND DRY WITH LIGHT TO MODERATE ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 90 67 87 70 / 10 10 10 10 10 VICTORIA 62 88 62 85 66 / 10 10 10 10 10 LAREDO 68 96 70 95 70 / 10 10 0 10 10 ALICE 65 93 65 89 68 / 10 10 10 10 10 ROCKPORT 68 81 69 81 71 / 10 10 10 10 10 COTULLA 62 93 64 91 66 / 10 10 0 10 10 KINGSVILLE 67 92 66 87 68 / 10 10 10 10 10 NAVY CORPUS 69 80 68 84 71 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...SHORT TERM RG/82...LONG TERM
Hazardous weather outlook, Apr 4, 1:04 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 104 PM CDT WED APR 4 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051815- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 104 PM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTH TEXAS...LASTING THROUGH 8 PM CDT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...MAINLY ALONG AND EAST OF HIGHWAY 16. SOME STORMS COULD BE COME SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WESTERN BRUSH COUNTRY SATURDAY AND SUNDAY EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:09 PM CDT | Special Marine Warning | CRP | 51 min | |
| Apr 4, 3:39 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 66 min |
| Apr 4, 3:45 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 30 min |
| Apr 4, 3:54 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 36 min |
| Apr 4, 4:02 PM CDT | Special Marine Warning | CRP | 44 min | |
| Apr 4, 4:17 PM CDT | Areal Flood Advisory | CRP | Calhoun, Refugio | 88 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.